Oregon, 2012Frost and Freeze in Oregon, June 6, 2012
June 6, 2012 · NWS MFR · 3 events in 3 counties and zones
An unseasonably cold air mass combined with clearing skies to bring very cold temperatures to south central Oregon.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unseasonably cold air mass combined with clearing skies to bring very cold temperatures to south central Oregon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Jun 6, 1:58 AM PST, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 6, 1:58 AM PST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
258 AM PDT WED JUN 6 2012
.DISCUSSION...SHOWERS HAVE FINALLY ENDED ACROSS THE AREA EARLY
THIS MORNING AS UPPER HEIGHTS ARE SLOWLY RISING WITH THE DEPARTURE
OF A DEEP COLD TROUGH. THE REGION WILL GET A BREAK TODAY UNDER A
PASSING WEAK RIDGE WITH TEMPERATURES REBOUNDING BACK TO WITHIN 4
TO 8 DEGREES OF NORMAL AND INCREASING SUNSHINE. UNDER CLEARING
SKIES TONIGHT...DESPITE UPPER LEVEL WARMING...SOME EAST SIDE AREAS
MAY BE THREATENED FOR FROST. AT THIS POINT THE THREAT AREA LOOKS
TOO SMALL TO WARRANT A HEADLINE, BUT THE DAY SHIFT MAY TAKE A
CLOSER LOOK. LIKEWISE FOR FRIDAY MORNING...BUT INCREASE BOUNDARY
LAYER WIND AND HIGH CLOUDS SHOULD MAKE IT A LITTLE IFFY.
WATER VAPOR IMAGERY SHOWS AN UNSETTLED PICTURE UPSTREAM. ANOTHERN
UPPER LOW WILL BE IMPACTING THE REGION STARTING LATE TONIGHT AS A
COLD FRONT IS PROGGED SIMILARLY BY THE SHORT TERM SOLUTIONS TO
REACH THE COAST THURSDAY MORNING PUSHING THROUGH TO THE EAST SIDE
THURSDAY AFTERNOON. BREEZY SOUTHWEST WINDS WILL DEVELOP EAST OF
THE CASCADES WITH HIGH CHANCES OF RAIN AND COOLER TEMPERATURES
IMPACTING MAINLY THE WEST SIDE. BRISK SOUTHWEST FLOW ALOFT
INCREASES INTO FRIDAY AS THE UPPER LOW CENTER NEARS THE PACNW
COAST AND SENDS IN SOME REIFORCING COLD AIR FRIDAY INTO THE FIRST
HALF OF SATURDAY. THIS SECOND SURGE MAY NOT NECESSARILY BE WETTER
THAN THURSDAY...BUT WINDS OVER THE EAST SIDE WILL LIKELY BE
GUSTIER AND TEMPS WILL BE COOLER YET...ABOUT 15 DEGREES BELOW
NORMAL. THUNDER IS NOT EXPECTED.
SHOWER CHANCES WILL LINGER ACROSS SOME WEST SIDE AREAS INTO
SATURDAY AS THE TROUGH LINGERS AND TRAILING SHORTWAVE ENERGY
ROTATES THROUGH. HIGH PRESSURE RETURNS WITH DRY WEATHER AND A
WARMING TREND BEGINNING SUNDAY AND GOING INTO AT LEAST THE MIDDLE
OF NEXT WEEK. HIGHS MONDAY THROUGH WEDNESDAY WILL LIKELY PUSH
ABOVE NORMAL. MTS
&&
.AVIATION...TERRAIN IN SOUTHWEST OREGON WILL REMAIN LOCALLY
OBSCURED EARLY THIS MORNING WITH ISOLATED MVFR CEILINGS DUE TO
LINGERING LOW LEVEL MOISTURE. A WARM FRONT WILL BRUSH PAST
COOS AND DOUGLAS COUNTIES TO THE NORTH TODAY WITH INCREASING MID
LEVEL CLOUDS LEADING TO ISOLATED MVFR CEILINGS. A COLD FRONT
WILL APPROACH THE COAST LATER WEDNESDAY EVENING WITH RAIN
AND MVFR CEILINGS DEVELOPING. EAST OF THE CASCADES WILL SEE SOME
CLOUDINESS BUT SKY CONDITIONS SHOULD REMAIN SCATTERED FOR THE MOST
PART THROUGH WEDNESDAY EVENING. FB
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WARNING UNTIL 7 AM PDT THIS MORNING FOR ORZ029>031.
CA...FREEZE WARNING UNTIL 7 AM PDT THIS MORNING FOR CAZ084-085.
FROST ADVISORY UNTIL 7 AM PDT THIS MORNING FOR CAZ081-082.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 5 AM TO 11 AM PDT THURSDAY
FOR PZZ350-370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 AM TO 11 AM PDT
THURSDAY FOR PZZ350-370.Hazardous weather outlook, Jun 5, 2:00 PM PST, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
300 PM PDT TUE JUN 5 2012
CAZ084-085-ORZ029>031-061400-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
300 PM PDT TUE JUN 5 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 7 AM PDT WEDNESDAY.
SEE WEATHER MESSAGE FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ081-082-061400-
CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
300 PM PDT TUE JUN 5 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM PDT WEDNESDAY.
SEE WEATHER MESSAGE FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GLASER
Frost/Freeze, Klamath Basin
- When
- June 6, 3:00 AM PST to 7:00 AM PST
- Where
- Klamath Basin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.686, -121.650 (the zone’s center; the record gives no point)
Reported low temperatures ranged from 23 to 39 degrees.
Frost/Freeze, Northern & Eastern Klamath County & Western Lake County
- When
- June 6, 3:00 AM PST to 7:00 AM PST
- Where
- Northern & Eastern Klamath County & Western Lake County forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.740, -121.018 (the zone’s center; the record gives no point)
The only reported low temperature was 21 degrees.
Frost/Freeze, Central & Eastern Lake County
- When
- June 6, 3:00 AM PST to 7:00 AM PST
- Where
- Central & Eastern Lake County forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.793, -120.387 (the zone’s center; the record gives no point)
Reported low temperatures ranged from 24 to 32 degrees.
- Frost/Freeze
- Frost or temperatures at or below freezing during the growing season, usually filed for crop damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Colorado, June 6, 2012$160 million · EF0 · 39 events
- Hail and Damaging Winds in Texas, June 6 to 7, 2012$469,000 · 2 in hail · 32 events
- Flash Flood and Heavy Rain in Georgia, June 6 to 7, 20121 injured · $750,000 · 8 events
- Hail and Damaging Winds in Texas, June 6, 2012$35,000 · 1 in hail · 8 events
- Flooding and Hail in Texas, June 6, 2012$35,000 · 1 in hail · 7 events
- Flash Flood and Hail in Colorado, June 6, 20121.75 in hail · 31 events
- Coastal Flood in Georgia, June 6, 2012$25,000 · 2 events
- Flooding in Idaho, June 6, 2012$15,000 · 2 events
- Hail and Damaging Winds in Florida, June 6, 2012$1,000 · 1 in hail · 10 events
- Lightning Strike in Florida, June 6, 20121 injured · 1 event
- Flash Flood and Hail in Wyoming, June 6 to 7, 20122 in hail · 8 events
- Marine Thunderstorm Winds and Waterspout in South Atlantic Coastal Waters, June 6, 201256 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 375099, 375100, 375101.